Signs of a depressant overdose
- Blue lips and fingertips
- pinned eyes
- slow or non-existent breathing
- snoring and/or gurgling noise
- loss of consciousness / unresponsive to stimuli, paler, moist and cold skin
- These are indicators, do not administer naloxone if the person is conscious and do not resume CPR if they're breathing, etc.
- Signs and symptoms can vary and be different from a person to an other. In doubt, call 911 and give Naloxone.
Act in case of overdose
1- Try to wake up the person: call their name loudly, clap your hands close to them, pinch your finger on their nail...
2- If they do not react, call 911
3- Administer naloxone
4- Start CPR
5- Give an other dose of Naloxone (if you're accompanied, ask them to prepare doses in advance while CPR)
6- Repeat steps 4 and 5 until the EMT arrives.
7- Indicate how many naloxone doses were administered, the substance(s) and around which time you think the person used, when the overdose happened. Step back to let them take the lead, but you're allowed to ask questions and observe how the intervention happens.